Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 9, NWS Wilmington, NC

May 21, 2015Brunswick County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at May 21, 2015, 4:26 PM EDT for Brunswick County, North Carolina. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2015, 4:26 PM EDT (20:26 UTC)
Expired
May 21, 2015, 4:59 PM EDT
In force
33 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

County Brunswick County, NC

The radar

The Wilmington radar (KLTX), 43 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 12:59 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2015-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 301 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2015-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
301 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

334 
WUUS52 KILM 212026
SVRILM
NCC019-212115-
/O.NEW.KILM.SV.W.0009.150521T2026Z-150521T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
426 PM EDT THU MAY 21 2015

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BRUNSWICK COUNTY IN SOUTHEASTERN NORTH CAROLINA...

* UNTIL 515 PM EDT

* AT 425 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER FREEMAN...OR 14 MILES WEST
  OF LELAND...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LELAND...BOILING SPRING LAKES...NORTHWEST...BISHOP...TOWN CREEK...
  MILL CREEK...PHOENIX...HONEY ISLAND...WINNABOW...BATARORA...
  BELVILLE...NAVASSA AND SANDY CREEK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 US ROUTE 74 BETWEEN MILE MARKERS 423 AND 434.
 US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 32 AND 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. 
REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 3420 7796 3420 7797 3418 7796 3419 7797
      3418 7797 3406 7803 3417 7839 3419 7837
      3421 7837 3422 7825 3434 7817 3437 7814
      3434 7808 3433 7803 3432 7803 3432 7801
      3429 7802 3428 7799 3423 7795
TIME...MOT...LOC 2025Z 290DEG 31KT 3430 7826 

$$

TRA
2 follow-up statements
880 
WWUS52 KILM 212044
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
444 PM EDT THU MAY 21 2015

NCC019-212115-
/O.CON.KILM.SV.W.0009.000000T0000Z-150521T2115Z/
BRUNSWICK NC-
444 PM EDT THU MAY 21 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHEASTERN BRUNSWICK COUNTY...

AT 442 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PHOENIX TO
NEAR HONEY ISLAND...MOVING SOUTHEAST AT 30 MPH. NICKEL SIZE HAIL MAY
ALSO ACCOMPANY THE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE... LELAND...NORTHWEST...BISHOP...TOWN 
CREEK...PHOENIX...WINNABOW...BATARORA...BELVILLE...NAVASSA AND SANDY 
CREEK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 US ROUTE 74 BETWEEN MILE MARKERS 423 AND 434.
 US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 32 AND 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. TO REPORT 
SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY 
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN 
WILMINGTON NC.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3420 7796 3420 7797 3418 7796 3419 7797
      3418 7797 3406 7803 3417 7839 3419 7837
      3421 7837 3422 7825 3434 7817 3437 7814
      3434 7808 3433 7803 3432 7803 3432 7801
      3429 7802 3428 7799 3423 7795
TIME...MOT...LOC 2042Z 296DEG 25KT 3430 7807 3413 7833 

$$

TRA
344 
WWUS52 KILM 212059
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
459 PM EDT THU MAY 21 2015

NCC019-212108-
/O.CAN.KILM.SV.W.0009.000000T0000Z-150521T2115Z/
BRUNSWICK NC-
459 PM EDT THU MAY 21 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BRUNSWICK COUNTY
IS CANCELLED...
    
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS 
WEAKENED...THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY 
RAIN IS STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM FOR 
SOUTHEASTERN BRUNSWICK COUNTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
WILMINGTON NC.

LAT...LON 3420 7796 3420 7797 3418 7796 3419 7797
      3418 7797 3406 7803 3417 7839 3419 7837
      3421 7837 3422 7825 3434 7817 3437 7814
      3434 7808 3433 7803 3432 7803 3432 7801
      3429 7802 3428 7799 3423 7795
TIME...MOT...LOC 2056Z 290DEG 31KT 3426 7793 3409 7819 

$$

TRA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:43 PM EDT, 43 minutes earlier.

Area forecast discussion, May 21, 3:43 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
343 PM EDT THU MAY 21 2015

.SYNOPSIS...

LOW PRESSURE ALONG A COLD FRONT WILL SHIFT OFF THE COAST OVERNIGHT
MOVING THE COLD FRONT OFF THE COAST. COOLER HIGH PRESSURE WILL
BUILD INTO REGION FRIDAY AND CONTINUE INTO THE WEEKEND. AS THE
HIGH PRESSURE SHIFTS OFF THE COAST BY THE MIDDLE OF NEXT WEEK
HIGHER HUMDITIES WILL RETURN TO THE AREA.

&&

.NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM THURSDAY...SEVERE
THUNDERSTORM WATCH 193 REMAINS IN EFFECT FOR SOUTHEAST NC THROUGH 8
PM. TROUGH EXTENDING FROM LOW PRESSURE AT THE SURFACE ALONG WITH
SHORTWAVE IN THE MID LEVELS WILL CONTINUE TO COMBINE WITH HEATING OF
THE DAY AND MOISTURE RICH AIR TO TO TRIGGER SHOWERS AND
THUNDERSTORMS ACROSS THE EASTERN CAROLINAS THIS AFTERNOON. THESE
THUNDERSTORMS MAY CONTAIN DAMAGING WINDS AND POSSIBLE HAIL. CAN NOT
RULE OUT AN ISOLATED TORNADO. A FAIRLY DECENT LINE SEGMENT DEVELOPED
JUST WEST OF ILM CWA EXTENDING INTO MARLBORO AND DARLINGTON COUNTIES
EARLY THIS AFTERNOON. THIS LINE ALONG I95 MID AFTERNOON WILL MOVE
EAST TOWARD THE COAST. IT REMAINS ALIGNED ALONG STEEP MOISTURE
GRADIENT AS EVIDENT ON WATER VAPOR IMAGERY AS WELL AS BEST
CONVERGENCE ALONG SFC TROUGH EXTENDING FROM LOW. DRY AIR WILL PUNCH
IN FROM THE WEST PROVIDING SOME DECENT DOWNDRAFT POTENTIAL WITH
THESE STORMS.

THIS TROUGH OF LOW PRESSURE WITH LINE OF CONVECTION WAS RUNNING
DOWN ALONG I95 MID AFTERNOON AND WILL CONTINUE EAST WITH LOW
BECOMES ELONGATED DOWN THE EAST COAST THROUGH EARLY THIS EVENING.
DRY AIR WILL ADVECT IN BEHIND THIS TROUGH WITH DEWPOINT TEMPS
ALREADY DROPPING WEST OF I95 FROM NEAR 70 DOWN CLOSER TO 60 BY MID
AFTERNOON. TEMPS WILL BE SLOWER TO DROP IN CONTINUED SUNSHINE
THROUGH THE NEXT SEVERAL HOURS.

THEN THE MAIN H5 TROUGH EXTENDING DOWN FROM GREAT LAKES WILL
PUSH A COLD FRONT SOUTH AS IT MOVES EAST OVERNIGHT. SFC WINDS WILL
VEER AROUND QUITE ABRUPTLY AS THIS FRONT MOVES DOWN FROM THE
NORTH LATE EVENING INTO THE OVERNIGHT HOURS. A COUPLE OF THE MESO
MODELS WERE SHOWING A COUPLE OF SHWRS AS THIS FRONT MOVES THROUGH
BUT FOR NOW WILL KEEP POPS OUT OF FORECAST AFTER THIS INITIAL LINE
PASSES WITH DRIER AND RELATIVELY COOLER AIR MOVING IN. 850 TEMPS
WILL DROP FROM NEAR 16 C LATE THIS AFTERNOON DOWN TO 9C BY
MORNING. OVERALL EXPECT A COMPLETE CHANGE IN AIR MASS WITH WARMER
MORE HUMID AIR MASS TRANSITIONING TO A MORE SEASONABLE RELATIVELY
DRIER AIR MASS. TEMPS TONIGHT WILL BE SLOWER TO DROP INITIALLY BUT
ONCE FRONT DROPS SOUTH...TEMPS AND DEWPOINTS WILL FALL MORE
RAPIDLY WITH TEMPS DOWN NEAR 60 BY DAYBREAK.
&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...AS THE FRONT EXITS THE FORECAST REGION...COOLER
DRY HIGH PRESSURE WILL MOVE IN. GFS AND NAM ARE SHOWING THE
PRECIPITABLE WATER VALUES FALLING TO A RANGE OF 0.5 TO 1 INCHES.
THE HIGH PRESSURE CENTER WILL STAY TO THE NORTH DURING THIS PERIOD.
NO PRECIPITATION IS EXPECTED THROUGH THIS PERIOD AND MAXIMUM
TEMPERATURES ARE EXPECTED TO BE IN THE UPPER 70S FRIDAY AND AROUND
80 ON SATURDAY. LOWS EACH NIGHT SHOULD BOTTOM OUT IN THE MIDDLE
50S FRIDAY NIGHT AND THE UPPER 50S ON SATURDAY NIGHT.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 3 PM THURSDAY...SURFACE HIGH PRESSURE WILL BE CENTERED JUST
TO THE NORTH OF THE AREA AND WILL SHIFT OFF THE COAST BY THE
BEGINNING OF NEXT WEEK. THE AREA WILL SEE A RETURN OF ONSHORE
FLOW...A RETURN TO HIGHER HUMIDITIES...AND A WARM UP IN TEMPERATURES.
ALOFT A RIDGE STUBBORNLY HOLDS ON THROUGH ALMOST THURSDAY SO THE
CHANCES OF PRECIPITATION WILL BE MINIMAL THROUGH AT LEAST EARLY
TUESDAY AND MAYBE AN ISOLATED CHANCE OF A DIURNAL SHOWERS OR
THUNDERSTORMS BY LATE TUESDAY THROUGH THURSDAY. MAXIMUM TEMPERATURES
WILL REBOUND TO AROUND 90 BY TUESDAY AND REMAIN AT THOSE LEVELS
THROUGH THURSDAY. MINIMUM TEMPERATURES WILL BE IN THE LOWER 60S
ON SUNDAY NIGHT AND WILL SLOWLY RISE INTO THE UPPER 60S BY
WEDNESDAY NIGHT.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
AS OF 18Z...THE HRRR MODEL CONTINUES TO SHOW MODERATE CONVECTION
OVER NORTHERN TERMINALS THROUGH THE AFTERNOON HOURS. THIS AGREES
WITH THE LATEST 12Z RUN OF THE NAM. KLBT WILL BE UNDER THE GUN
19-21Z WITH KILM 20-24Z. AT KCRE MOIST ONSHORE FLOW COULD RESULT
IN TEMPO IFR MARINE STRATUS CIGS THROUGH 20Z...POSSIBLY A FEW
HOURS LATER IF WINDS DO NOT SHIFT FURTHER TO THE SW LATER THIS
AFTERNOON. CONVECTION SHOULD MOVE OFF EARLY THIS EVENING. SW-W
WINDS WILL SHIFT TO THE NORTH TONIGHT AS LOW PRESSURE PULLS OFF TO
THE NE. MUCH DRIER AIR WILL USHER IN OVERNIGHT...WITH VFR CONDITIONS
EXPECTED FOR FRIDAY WITH SCATTERED SKIES.

EXTENDED OUTLOOK...VFR. MORNING FOG POSSIBLE MONDAY AND TUESDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM THURSDAY...SEVERE THUNDERSTORM WATCH 193 HAS BEEN
ISSUED FOR SOUTHEAST NC INTO THE LOCAL COASTAL WATERS NORTH OF
CAPE FEAR THROUGH 8 PM. SW WINDS 15 TO 20 KT AHEAD OF A COASTAL
TROUGH...WILL SHIFT TO THE W-NW THROUGH THIS EVENING AS IT SHIFTS
OFF SHORE. THE ASSOCIATED COLD FRONT WILL GET PUSHED SOUTH TONIGHT
WITH A MORE ABRUPT SHIFT OF WINDS TO THE N LATE THIS EVENING INTO
THE OVERNIGHT HOURS. THIS WILL PRODUCE A NORTHERLY SURGE WITH
WINDS INCREASING TO AROUND 20 KT LATE TONIGHT. MODELS CONTINUE TO
SHOW WINDS AND SEAS REACHING NEAR SMALL CRAFT SHOULD EXERCISE
CAUTION THRESHOLDS. SEAS 2 TO 4 FT THROUGH THIS EVENING INTO
OVERNIGHT MAY SEE SOME 5 FOOTERS OVERNIGHT ACROSS THE OUTERMOST
WATERS.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...A COLD FRONT WILL HAVE PUSHED EAST OF THE
WATERS AND HIGH PRESSURE WILL BUILD OVER THE WATERS. WINDS WILL
BE FROM THE NORTH AT 15 TO 20 KNOTS ON FRIDAY MORNING AND WILL
SLOWLY WEAKEN TO 10 TO 15 KTS BY THE OF END FRIDAY AND REMAIN AT
THESE SPEEDS. WINDS WILL BEGIN THE DAY FROM THE NORTH AND WILL
VEER TO THE EAST BY SATURDAY. SEA HEIGHTS WILL START OUT AT 2 TO 4
FEET EARLY FRIDAY AND WILL SETTLE OUT AT 2 TO 3 FEET THROUGH
SATURDAY NIGHT.

LONG TERM /SUNDAY THROUGH TUESDAY/...
AS OF 3 PM THURSDAY...HIGH PRESSURE WILL RULE THE COASTAL WATERS
WITH SOUTHEAST WINDS OF 10 KNOTS SLOWLY SHIFTING TO THE SOUTH AT
10 KNOTS BY TUESDAY. SEAS WILL REMAIN AT 2 TO 3 FEET FOR THE
ENTIRE FORECAST PERIOD.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...RGZ
SHORT TERM...HAWKINS
LONG TERM...HAWKINS
AVIATION...MRR
Hazardous weather outlook, May 21, 1:18 PM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
118 PM EDT THU MAY 21 2015

NCZ087-096-099-105-107-109-110-221730-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-COASTAL BRUNSWICK-
118 PM EDT THU MAY 21 2015

...SEVERE THUNDERSTORM WATCH 193 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY WITH THE HIGHEST
RISK ACROSS SOUTHEAST NORTH CAROLINA. DAMAGING THUNDERSTORM WIND
GUSTS ARE THE MAIN THREAT. ALTHOUGH CAN NOT RULE OUT MARGINALLY
SEVERE HAIL OR AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ017-023-024-032-033-039-053-055-221730-
MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-
118 PM EDT THU MAY 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY WITH THE HIGHEST
RISK ACROSS SOUTHEAST NORTH CAROLINA. DAMAGING THUNDERSTORM WIND
GUSTS ARE THE MAIN THREAT ALTHOUGH LARGE HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-221730-
COASTAL PENDER-COASTAL NEW HANOVER-
118 PM EDT THU MAY 21 2015

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 193 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   SEVERE THUNDERSTORM WATCH.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY WITH THE HIGHEST
RISK ACROSS SOUTHEAST NORTH CAROLINA. DAMAGING THUNDERSTORM WIND
GUSTS ARE THE MAIN THREAT ALTHOUGH LARGE HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A STRONG LONGSHORE CURRENT IS POSSIBLE ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ054-056-221730-
COASTAL HORRY-COASTAL GEORGETOWN-
118 PM EDT THU MAY 21 2015

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY WITH THE HIGHEST
RISK ACROSS SOUTHEAST NORTH CAROLINA. DAMAGING THUNDERSTORM WIND
GUSTS ARE THE MAIN THREAT ALTHOUGH LARGE HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A STRONG LONGSHORE CURRENT IS POSSIBLE ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ252-254-256-221730-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
118 PM EDT THU MAY 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY WITH THE HIGHEST
RISK ACROSS THE CAPE FEAR WATERS.

SMALL CRAFT SHOULD EXERCISE CAUTION CONDITIONS POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-221730-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
118 PM EDT THU MAY 21 2015

...SEVERE THUNDERSTORM WATCH 193 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY WITH THE HIGHEST
RISK ACROSS THE CAPE FEAR WATERS.

SMALL CRAFT SHOULD EXERCISE CAUTION CONDITIONS POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 21, 1:45 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
145 PM EDT THU MAY 21 2015

SCZ017-024-211815-
DILLON-MARLBORO-
145 PM EDT THU MAY 21 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN DILLON AND
EASTERN MARLBORO COUNTIES...

AT 144 PM EDT...A STRONG THUNDERSTORM WAS NEAR CLIO AND
BENNETTSVILLE...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BENNETTSVILLE...MCCOLL...CLIO...DUNBAR...TATUM AND MARLBORO PARK
HOSPITAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3456 7938 3453 7935 3453 7969 3463 7976
      3470 7968 3471 7955
TIME...MOT...LOC 1744Z 268DEG 26KT 3462 7959

TRA
Special weather statement, May 21, 2:04 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
204 PM EDT THU MAY 21 2015

NCZ087-211830-
ROBESON-
204 PM EDT THU MAY 21 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN ROBESON COUNTY...

AT 203 PM EDT...A STRONG THUNDERSTORM WAS NEAR RAEMON...OR 10 MILES
SOUTH OF LAURINBURG...MOVING EAST AT 30 MPH.

WIND GUSTS OF 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. RAINFALL RATES COULD EXCEED ONE INCH PER HOUR...WITH PONDING
OF WATER EXPECTED IN LOW-LYING OR POOR DRAINAGE AREAS.

LOCATIONS IMPACTED INCLUDE...
RED SPRINGS...MAXTON...ROWLAND...RAEMON...PURVIS...WAKULLA AND
PROSPECT.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 NEAR MILE MARKER 191...AND BETWEEN MILE MARKERS 192
AND 200.
 INTERSTATE 95 IN NORTH CAROLINA NEAR MILE MARKER 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3452 7928 3452 7933 3463 7946 3477 7933
      3482 7936 3484 7935 3483 7919 3485 7917
      3485 7916
TIME...MOT...LOC 1803Z 266DEG 25KT 3462 7943

TRA
Special weather statement, May 21, 2:30 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
230 PM EDT THU MAY 21 2015

NCZ087-211930-
ROBESON-
230 PM EDT THU MAY 21 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ROBESON COUNTY...

AT 229 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM WAKULLA TO ROWLAND...AND MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE... LUMBERTON...RED SPRINGS...
PEMBROKE...FAIRMONT...ST. PAULS...TOLARSVILLE...ROBESON COMMUNITY
COLLEGE...REX...BARKER TEN MILE...RENNERT...AND PROCTORVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 BETWEEN MILE MARKERS 212 AND 210.

 INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 3 AND 36.

 US ROUTE 74 BETWEEN MILE MARKERS 365 AND 374.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3486 7893 3481 7889 3473 7885 3448 7887
      3446 7891 3445 7895 3443 7897 3448 7927
      3484 7925 3483 7919 3487 7914 3488 7892
TIME...MOT...LOC 1829Z 281DEG 23KT 3480 7924 3453 7926

TRA
Special weather statement, May 21, 2:52 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
252 PM EDT THU MAY 21 2015

NCZ096-211915-
BLADEN-
252 PM EDT THU MAY 21 2015

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN BLADEN COUNTY...

AT 251 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS CENTERED
NEAR RUSKIN AND ELIZABETHTOWN...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
ELIZABETHTOWN...BLADENBORO...RUSKIN...WHITE OAK...TOBERMORY...
BUTTERS...AMMON...JEROME...DUART...BLADEN COMMUNITY COLLEGE...WHITE
LAKE...DUBLIN...TAR HEEL AND BLADEN COUNTY HOSPITAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3485 7852 3466 7840 3451 7885 3454 7886
      3457 7886 3459 7883 3462 7883 3465 7881
      3469 7881 3474 7886 3478 7887 3483 7890
      3485 7880
TIME...MOT...LOC 1851Z 240DEG 40KT 3468 7871

TRA
Special weather statement, May 21, 3:14 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
314 PM EDT THU MAY 21 2015

NCZ096-099-212015-
BLADEN-COLUMBUS-
314 PM EDT THU MAY 21 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT BLADEN AND NORTH
CENTRAL COLUMBUS COUNTIES...

AT 311 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS AFFECTING MOST
OF BLADEN COUNTY. A STRONG INDIVIDUAL THUNDERSTORM NEAR BUTTERS...OR
11 MILES SOUTHEAST OF LUMBERTON...WAS SHOWING WEAK ROTATION ON
DOPPLER WEATHER RADAR. THIS INDIVIDUAL STORM WILL AFFECT THE AREA
ALONG THE COLUMBUS-BLADEN COUNTY BORDER NORTH OF CHADBOURN AND
WHITEVILLE. ALL THESE STORMS ARE MOVING EAST AT 35 MPH.

WIND GUSTS OF 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
ELIZABETHTOWN...BLADENBORO...COUNCIL...WHITE LAKE...DUBLIN AND TAR
HEEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN NORTH CAROLINA.

LAT...LON 3481 7845 3471 7838 3438 7843 3444 7896
      3446 7890 3451 7884 3452 7886 3457 7886
      3459 7883 3462 7883 3465 7881 3469 7881
      3473 7885 3485 7880 3485 7852 3486 7850
TIME...MOT...LOC 1911Z 264DEG 29KT 3451 7888

TRA
Special weather statement, May 21, 4:04 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
404 PM EDT THU MAY 21 2015

NCZ099-109-212045-
INLAND BRUNSWICK-COLUMBUS-
404 PM EDT THU MAY 21 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BRUNSWICK AND EAST
CENTRAL COLUMBUS COUNTIES...

AT 403 PM EDT...A STRONG THUNDERSTORM WAS NEAR LAKE WACCAMAW...OR 12
MILES SOUTHEAST OF WHITEVILLE...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAKE WACCAMAW...NORTHWEST...HONEY ISLAND...BATARORA...CRUSOE ISLAND
AND SANDY CREEK.

A DIFFERENT THUNDERSTORM IS LIKELY PRODUCING SEVERE WEATHER ACROSS
NORTHERN PORTIONS OF COLUMBUS COUNTY. A SEVERE THUNDERSTORM WARNING
REMAINS IN EFFECT FOR THAT STORM UNTIL 445 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN NORTH CAROLINA.

LAT...LON 3420 7864 3432 7859 3433 7848 3425 7822
      3436 7815 3408 7812
TIME...MOT...LOC 2003Z 268DEG 29KT 3424 7851

TRA

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 2:04 PM EDTSpecial Weather StatementILMRobeson26 min
May 21, 2:30 PM EDTSpecial Weather StatementILMRobeson60 min
May 21, 2:52 PM EDTSpecial Weather StatementILMBladen23 min
May 21, 3:14 PM EDTSpecial Weather StatementILMBladen61 min
May 21, 3:20 PM EDTSevere Thunderstorm WarningILMBladen40 min
May 21, 3:26 PM EDTSevere Thunderstorm WarningILMBladen49 min
May 21, 3:59 PM EDTSevere Thunderstorm WarningILMBladen, Columbus, Pender46 min
May 21, 4:04 PM EDTSpecial Weather StatementILMColumbus41 min
May 21, 4:12 PM EDTTornado WarningILMColumbus19 min
May 21, 4:52 PM EDTSevere Thunderstorm WarningILMBrunswick38 min
May 21, 5:22 PM EDTSpecial Weather StatementILMNew Hanover8 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.